Well it's been almost two weeks since I started taking estrogen. The first ~5 days were pretty rough as I had had a horrible headache for the majority of those days. On top of this I was also fighting a nasty cold and dealing with a husband who was (unknowingly) suffering from his first Kidney stone for a week until it was diagnosed (and he was prescribed some gooooood pain meds). So I can't say if all my "side effects" are from the estrogen alone.
Going from more a flat line hormonal level to adding 2mg estrogen twice a day will definitely come with some changes. Most obvious. . .
MOOD S W I N G S!
I'm trying my best not to take myself to serious (I mean, come on, if you can't laugh at yourself what can you do?!). There have been a handful of time when it's almost like I'm having an out of body experience where I'm watching myself overreact and go ballistic over something so little, yet I remain powerless and have no control over stopping the ridiculous behavior. I know for a fact that I'm being unreasonable but still can't put a stop to it! I also had one night of some pretty intense night sweats. Therefore, Phil being a the trooper that he is, has coined these moments "Flashing and swinging". He either sees me (or senses me) about to have a melt down, and cautiously asks, "Babe are you swinging?" It instantly lightens the mood and allows me to laugh at myself and just brush it off.
Lastly, on top of the headaches and mood swings, I've been dealing with some of that dreaded weight gain. I find myself doing the same workouts as always (Running, Insanity, Turbo kickboxing, lifting weights, walking, etc) and eating the same stuff, however, I can't stop the weight from creeping up. Everyone keeps telling me just to relax, and that "you'll gain a lot of weight when you get pregnant". Well guess what folks, I'm not pregnant now, therefore I shouldn't be gaining this much weight! ("Babe, are we swinging?"). I actually noticed some weight gain starting on the Honeymoon back in October and it just enhanced recently. I swear it's like my body got the message that I'm married now, therefore I'm supposed to relax a little...aka fatten up. I've gotten over obsessing over the scale...it's when my clothes get too tight to wear that upsets me. (I catch myself telling myself, "Honey just because it zips, doesn't mean it fits!"). When I get really upset and have those
frequent occasional meltdowns, Phil remains the amazing husband that he is, and reassures me that I'm beautiful, not fat, and amazing just the way I am.
I've got about four more days until adding Progesterone to the mix of things for ten days (which my doctor tells me should make me feel better). After that...a period.
Stat tuned. . .